Doctor insights on:
Treatments Eclampsia Seizure
Seizures (Uncontrollable Jerking Of Limbs) (Definition)
A seizure is a symptom in which a person has a convulsion or epileptic attack, usually involving jerking movements of the head, limbs, and rest of the body. It represents abnormal brain function, and can be caused by fever (mainly in young children), by brain infections or tumors, by drug abuse or overdoses, by chemical imbalances, sleep deprivation, etc. ...Read more
High BP in pregnancy: Eclampsia is a disease of pregnancy. It usually occurs in the third trimester as a result of severely elevated blood pressure. Preeclampsia occurs first. When recognized the patient is started on IV magnesium which prevents seizures. If the disease gets worse a seizure can occur (eclampsia). This puts the mother and baby at rick. ...Read moreSee 2 more doctor answers
Jeanne, 58 has epilepsy. Dilation & keppra (levetiracetam). Lost 60lbs meds adjusted seizures start again. Meds adjusted back seizures continue. (Levels fine) ideas?
Advice: Find a neurologist who specializes in epilepsy. You may need different medications, consideration for a VNS unit, search for an underlying co-morbidity, and updated MRI with ambulatory EEG studies. Some hospitals have inpatient monitoring centers, and this too may help. A Concierge visit could deal with this in part more thoroughly. ...Read more
Is monoclonal epilepsy, tonic clonic seizure, tonic seizure and clonic seizure are the same ( grand mal)?
No: Juvenile moloclonal epilepsy is a generalized epilepsy, which occurs in the age group from 12-16yo. Grand mal seizures are usually generalized type of seizures and has two phases. In the tonic phase, loss of conciousness occurs and muscle contraction causes the person to fall down. The clonic phase is the rhythmic contraction of muscles, alternating b/w flexion and relaxation. Thanks. ...Read more
What is the prognosis for status epilepticus? Left sided stroke, craniotomy, seizure free first 1 1/2 yrs. 2 seizure meds episodes min 75days apart
Status epi: Long-lasting status is a difficult case and can be serious. People who have recovered from status have a much better prognosis, with rare relapses, but they should continue anticonvulsant medications afterwards. They will likely always be on at least one medicine. ...Read moreSee 1 more doctor answer
Why initial Rx?: I have to assume that you were put on Dilantin because of the concern for epilepsy. It would be appropriate to discuss this with your doctor. If you have bad effects from dilantin, there are many new medications that are as good and with much less side effects. It sounds that you need medication, but may benefit from a change. Discuss options with our doctor. ...Read moreSee 1 more doctor answer
Epilepsy: is by definition recurrent unprovoked seizures. Recurrent provoked seizures are seen on occasion (for example the alcoholic who uses up his SSI monthly stipend who presents to the ER with alcohol withdrawal seizures on the 29th of the month) GTC seizures can occur for many reasons (taking too much Ultram, caffeine, cocaine, hypomagnesemia, hyponatremia, hypocalcemia, withdrawal from Benzodiazepine ...Read moreSee 1 more doctor answer
Flashing lights: Relatively few folks actually have seizures triggered by flashing lights. Those that do, show twitches or jerks with flashing lights, and their seizures are almost never complex partial. They're myoclonic, absence, and / or convulsions (or a mix). ...Read more
Topamax (topiramate) addto Dilantin + med change then increased multiple seizures ER dr said Dilantin levels are toxic. Caused by topamax (topiramate)? When seizures stop?
Me no understand: Your statement sounds like Morse Code to me. Some of it I get but maybe you can restate it a bit more calmly. If Dilantin were added to Topamax (topiramate) then, yes toxic levels of Dilantin could occur. If other way around then, we'd expect levels of Topamax (topiramate) to decrease not Dilantin increase. Sounds like you need to check in with your neurologist for a "realignment" of some sort with your meds. ...Read more
Generic answer: Not familiar with the term "mini seizure", but let's assume you imply a focal limited seizure which does not usually generalize. Yes, these should absolutely be treated, as there is always a risk of dysfunction which could lead to harm, generalization which could cause convulsion and injury, and lastly perhaps most critical, the phenomenon of sudden death in epilepsy. ...Read more
Many causes: There are many causes of seizures including, abnormalities of metabolism such as excessively low blood sugar, alcohol poisoning and drug intoxication, low oxygen to the brain during breathing problems, acute trauma to the head and brain, infections. these are not considered epilepsy. Epilepsy is defined as seizures coming directly from the brain without any of the above mentioned causes. ...Read moreSee 1 more doctor answer
Is it possible for juvenile myoclonic epilepsy symptoms to worsen after your first grand mal seizure?
STATUS EPILEPTICUS: Status epilepticus is an emergency and can be fatal, generally any seizure lasted more than 20-30 minutes or multiple seizures occurred without returning to normal alertness between those seizures called status. Treatment includes, preserving the breathing may need intubation, seizure medication is needed to stop the status and transfering the patient to intensive care unit always needed. ...Read moreSee 1 more doctor answer
Why keppra (levetiracetam) or valporic acid prescribed by doctor to a non epileptic myoclonus patient? Trembling of hands, migraine are side effects of valporic acid?
Valproic acid: Causes tremors of the hands very frequently. It is uncommon for it to cause migraines; in fact, it it's widely used to prevent migraines ...Read more
- Talk to a doctor live online for free
- Does eclampsia cause seizures?
- Eclampsia (toxemia with seizures)
- Alternative treatments for pre eclampsia
- Ask a doctor a question free online
- Febrile seizure ayurveda treatments
- Alternative treatments for partial seizure
- Treatments for gelastic seizures
- Alternative treatments for myoclonic seizures
- Talk to a neurologist online